Just wondering

I am fairly new to all of this (two months) and while the tegretol is working for the most part- I was wondering if what i am feeling has happened to anyone else...

Lately i have been having little zaps that jump all over the place. Today i had a mild electrical corkscrew pain behind the eye. I also had a "toothache" in the lower incisor. I had a onesided headachey feeling. Sometimes my ears feel clogged up. Sometimes I have a deep ear tingle. An earache kind of pain. Sometimes my jaw just feel tingly.

These feelings come and go very quickly. They are all over the place. But for the past year all i had was back molar pain-- always the same exact place --exactly like an absessed tooth--until the week i had the bad attack in all three nerve branches.

I don't know if i am crazy and paying such close attention to every sensation that i am imagining stuff or if it really can jump from spot to spot.

Also-- when do you up the meds-- when it is just noticable or when it really hurts-- these pains are low-- only about a 3.

Thanks for any info. I am so glad to not feel alone in this... would be loosing it without you all..

The pain does move around “at will”. If you study all the branches with all the possibilities, you begin to get a good picture. In my experience those anomalies that come and go at a “3” are better thought of as sensation and not labelled in the mind as pain. Make note, but don’t get too interested in thinking about them. Thinking of a sensation as pain can evoke the fear response, and the fear response gets the pain response going. It can become a viscous cycle and escalate quickly.

The thing about the meds is that after a number of years they could just stop working for you. I personally wouldn’t increase until I had to.

All that being said, best to check in with your doctor. It’s good to keep an official record about what is happening.

Bellalarke

I agree with everything Bellalarke has said…the pain and odd sensations has a mind of its own.
As for increasing your med, that should be your decision ( along with your doctors guidance).
It all depends on how much the pain is interfering with your ability to function and how much it is affecting you and your ability to cope.
My own rule of thumb…I usually try to manage for a few days before I entertain the idea of increasing my med. ( my neuro has given me a detailed plan on how to increase should I need too) sometimes the increase in pain ( breakthrough pain) goes away on its own, other times I’ve needed to add an extra pill .
Good to chat with your doctor about this at your next appt.
Hope you’re feeling better, you’re definitely not crazy! TN is very unpredictable.
Mimi

That’s why I ran to face Pain patch… Kept all the buggers covered…in the less than year I spent in pain…trilepetal was given to 300-600 and short time was on 900… Call the doc!

Everything you describe is exactly what I go through. Agree with replies, if it is manageable I don't increase meds, when it becomes too much, I do, best to talk to Dr about the plan with meds. You are not crazy at all, although understand with TN there are times it can feel that way and it can become a vicious cycle with fear and anxiety, but just try to take time outs, be good to you and glad the med is helping!

I can identify with all of these symptoms. TN is a pesky b**gar and seems to have a mind of it's own. In my own head I have decided the zaps are Type I and all the rest Type II and at a guess I would say the same may apply to you. I only up my meds when it becomes unbearable. But please remember that untreated pain can become runaway, don't leave bad pain too long. I think Red said something about the nerve pathways "remembering" the pain and it is harder to treat. I will be open to correction on this!

Jackie, As far as I know you are absolutely correct. The pain pathways are remembered, that’s why “big” pain needs to be hit hard and fast. But not all the sensations we get are big pain. The paradox is in figuring out if we have sensation that’s about to go Big, without giving it too much attention if its going to just staying at the annoying phase, or is just something that comes and goes.

If we give too much attention to the little sensations that come and go they will create a rather permanent neural pathway as well, instead of just being transient. We can’t medicate all the transient sensations out of the picture without essentially becoming brain-dead.



I personally wouldn’t medicate a “3” with a lidocaine patch.

Yes absolutely I agree with all the above. There is a point where u do have to ignore some low level zapping. I’ve had that all day. The worst of it at the moment is the constant headache. My head feels bruised to the touch with ear ache. I’ve put my lidocaine patch on but its not really addressing the pain. Difficult to keep listening to what yr body needs…

I had an MVD, and I still get some low level Zaps, and this weird creeping feeling down the side of my face, more annoying that anything, not painful.

It seems this pain really depends on the person, everyone seems to have their own experience with it, doesnt make it wrong, its just that it seems all over the board but definitely not unheard of

Wendy


Thanks for this Bella, it will help me in further questions. When my pain was out of control it took weeks to find some relief, I really did myself no favours by grinning and bearing, well as you know grinning is out of the question LOL! But like you say, it’s hard to find the point of treating the pain, as I said, I react when it becomes unbearable for me. When I cannot even breathe deeply without triggering a zap, then it’s off to the Dr’s.


Bellalarke said:

Jackie, As far as I know you are absolutely correct. The pain pathways are remembered, that’s why “big” pain needs to be hit hard and fast. But not all the sensations we get are big pain. The paradox is in figuring out if we have sensation that’s about to go Big, without giving it too much attention if its going to just staying at the annoying phase, or is just something that comes and goes.
If we give too much attention to the little sensations that come and go they will create a rather permanent neural pathway as well, instead of just being transient. We can’t medicate all the transient sensations out of the picture without essentially becoming brain-dead.



I personally wouldn’t medicate a “3” with a lidocaine patch.